MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER
Model Number INTL16C
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intermittent coude catheter kit with the bag attached was used and patient had over 1000 ml in the bladder as per scan but when customer inserted the catheter, nothing drained.They troubleshooted for a bit and finally removed the catheter.Upon examination, the tip of the catheter has no fenestrations or holes to allow the urine to drain.Per additional information received via sample form on 07jun2022, it was reported that the patient catheterized but no urine returned even though volume was greater than 1000 ml.After catheter was removed and inspection noted that there were no fenestrations or holes at the tip of the catheter for urine to drain.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is confirmed, manufacturing related.The coude intermittent catheter with attached drainage bag was returned opened with the original packaging.The catheter was visually inspected and no drainage eyes were present on the catheter.The catheter does not meet specifications.The coude tip was observed to be aligned with the coude indicator, and no lumps or damages were noted on the catheter.A potential root cause for this event could be, "operator error".The device was attempted to be used for treatment purposes.The lot number was unknown; therefore, the device history record could not be reviewed.A label/pack review is not required as a review of the label could not have prevented the reported event.The actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14676187
Report Number1018233-2022-04566
Device Sequence Number5410471
Product Code KOD
UDI-Device Identifier00801741029974
UDI-Public(01)00801741029974
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINTL16C
Device Catalogue Number120616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown